# SDR ABXA010763

- Difficulty date: March 13, 2002
- Submitted: March 14, 2002
- Operation: Air carrier
- Aircraft: N977AX
- Make and model: Doug DC-9-41
- Aircraft serial: 47513
- Aircraft time: 55,057 hours, 51,724 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Shorted
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

WHILE ADJUSTING FIRST OFFICER'S OVERHEAD MAP LIGHT, SPARKING AND SMOKE CAME FROM BEHIND IT.  MAP AND BRIEFCASE CIRCUIT BREAKER TRIPPED.  FOUND WIRE L453A24 BEHIND THE FIRST OFFICER'S MAP LIGHT CHAFED THROUGH AND SHORTING TO GROUND.  REPLACED A FIVE INCH SECTION OF WIRE L453A24 FROM TERMINAL END BACK IAW DC-9 AMM 20-50-01-2.
